Thought I'd share this with you...... A 55-year-old man with type 1 diabetes shocked his doctors, after he revealed what looked like two bottom cheeks hanging below his navel. The patient from South Africa, had been told to inject his life-saving insulin jabs into two areas of his stomach to control his blood-sugar levels. However, he hadn't realised that he needed to rotate the injection site around different parts of his body because the hormone insulin encourages the build up of soft fatty swellings within the layers of the skin. Lipohypertrophy: The male patient had developed two fatty masses as a result of decades of injecting insulin into the same two sites The man went on to develop 'firm and pendulous' masses on his stomach - a condition known as lipohypertrophy. Mild cases are surprisingly common, however this patient had a severe case as he hadn't changed his injection sites for three decades. Dr Stan Landau, from the Centre for Diabetes and Endocrinology in Joannesburg, was part of the team who treated the patient. He told Mail Online: 'We are a group of five senior doctors with many years experience between us and have never seen such a case before. 'We felt we needed to publish the picture in a journal because it was such an extreme case.' Dr Landau said the patient had continued to inject himself in his stomach because he thought the lumps were normal in insulin users. 'He had seen others with similar, but smaller masses in the same location. Sadly the lumps, though painless, had never been inspected,' the expert said.